Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Septrin is leaving me in agony

(1/1)

Londonguy:
The past few days I've been doubled over with stomach pains.  I skipped a day and was fine and then I took it again a few hours ago and I'm in agony again.  I go see my Doctor on Wednesday - if my CD4 count is still below 200 I presume I'm still gonna have to take this thing.  :'( I feel like shouting, it's a really sharp, piercing pain.  At first it left me feeling sick and curbed my appetite but now I'm quite worried.

newt:
This is a common, possibly serious side effect and may mean you have to swap the Septrin for something else. There are alternatives. 

- matt

J.R.E.:
Hello,

You could very well be having an allergic reaction. MAKE SURE to bring this up to your doctor.

Here is a thread from the old forums, discussing this issue, and alternative medications available :


http://www.aidsmeds.com/Fusetalk/test_messageview.cfm?catid=7&threadid=20667&STARTPAGE=1&FTVAR_MSGDBTABLE=



Stay In touch, let us know how things are going for you...------Ray

Londonguy:
Thanks guys.  I've been taking it for a few weeks and I was fine, but it left me in a dreadful state last night.  I was keeled over with stomach pain, felt really cold and couldn't stop shaking.  I felt light-headed and extremely giddy.  Today I still have a really bad ache, and either side of my stomach, where I think the kidneys are, are swollen and tender.  I'm extremely concerned about this and I'm certainly not taking it again til I see my doctor.

The Canuck:
I had a similar problem with Bactrim back then and stopped it right away. The next morning I called up my doctor and she confirmed I have to drop it and we used an alternative treatment.

Regards,

The Canuck

Navigation

[0] Message Index

Go to full version